Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Raleigh, NC

June 10, 2021Duplin County, North Carolina

NWS Raleigh, NC issued this special weather statement at Jun 10, 2021, 9:49 PM EDT for Duplin County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 9:49 PM EDT (01:49 UTC)
Expired
Jun 10, 2021, 10:15 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 78 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2021-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 392 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2021-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
392 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1272 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS82 KRAH 110149
SPSRAH

Special Weather Statement
National Weather Service Raleigh NC
949 PM EDT Thu Jun 10 2021
 
NCZ078-089-110215-
Sampson NC-Wayne NC-
949 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND EAST
CENTRAL SAMPSON COUNTIES UNTIL 1015 PM EDT...

At 948 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bowdens, or near Warsaw, moving east at 25 mph.

Wind gusts up to 45 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Mount Olive, Calypso, Turkey, Seven Springs and Cliffs Of The Neuse
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3476 7820 3508 7832 3525 7783 3518 7783
      3516 7788 3515 7789 3517 7793 3516 7797
      3518 7802 3513 7816 3509 7817 3508 7816
      3490 7815 3477 7819
TIME...MOT...LOC 0148Z 249DEG 23KT 3501 7819 

$$

AK/Blaes

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jun 10, 8:15 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 10, 8:15 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
815 PM EDT Thu Jun 10 2021

.SYNOPSIS...
An upper level ridge over the Southeast coast will weaken as an
upper-level trough across the Ohio Valley shifts east toward the mid-
Atlantic and Southeast coast into the weekend.
&&

.NEAR TERM /THROUGH TONIGHT/...
As of 400 PM Thursday...

Water vapor satellite showed an elongated trough stretching
from the Midwest to the Mid-Atlantic, with an embedded wave
moving across the eastern half of central NC, and another upper
wave near the TN/NC border. Radar displayed widespread heavy
showers and thunderstorms across most areas southeast of the
Triad, with another batch of storms moving east along the lee
slopes of the Appalachians. Precipitable water values of 1.8
inches in the west to 2.2 inches in the east is helping to
develop some heavy rainfall in showers and thunderstorms across
the region. Minor flooding has been the main threat today,
however stronger storms have produced wind gusts around 35 mph
throughout the afternoon. Local flash flooding will remain
possible through this evening where storms train or redevelop
over already saturated soils. Areas southeast of the Triad
remain in a Marginal Risk (level 1/5) of severe thunderstorms
through this evening, and the whole area remains under a
Marginal Risk of excessive rainfall.

Showers will continue this evening as the next wave moves across
the area, however high-res models are showing less coverage and
intensity than before likely due to the widespread rainfall
this afternoon and conditions becoming somewhat more stable.
Showers will diminish in coverage overnight from west to east. Lows
tonight will be fairly mild, ranging form the upper 60s north
to the low 70s south.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
As of 430 PM Thursday...

...Flash Flood Watch in Effect Friday Afternoon and Evening...

The tropical airmass will remain in place another day across the
region, with precipitable water values well above normal. A
backdoor cold front will move across the region from the
northeast during the day, and combined with the upper-level
trough also moving across the area, the possibility of
widespread heavy showers will increase across the area,
especially across northeast central NC. Widespread rainfall of
1-2 inches, with local amounts of 3-4 inches, is possible where
heavy, slow-moving storms develop. Greatest chances of flash
flooding from heavy rainfall will be across areas of the
northeast Piedmont and northern/central Coastal Plain. WPC has
most of the region in a Sight Risk for excessive rainfall, with
the southwest corner of central NC in a Marginal Risk. Showers
and thunderstorms will slowly diminish Friday night, with the
flash flood threat ending Friday evening. Highs Friday will
range from the low 80s north to the upper 80s south. Lows will
be in the mid-60s north to the low 70s south.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 355 PM Thursday...

The frontal boundary will sink south of the area on Saturday, with
cooler and less unstable air behind it. Thus precipitation coverage
and intensity should lessen compared to Friday, but there is still
some uncertainty on how far south the front will get, and decent
moisture looks to remain in southern and eastern zones with PW
values near 2 inches. Thus another round of showers and storms is
expected, but the best chance will shift to the south and east. The
ECMWF is more aggressive with bringing precipitation farther north
compared to the GFS, and for now lean towards the ECMWF with likely
POPs in the south, where QPF amounts are about a quarter to half an
inch. Central NC will be on the cool side of the boundary, so high
temperatures will range from the upper-70s in the NE to mid-80s in
the south. Lows Saturday night will be in the 60s.

Uncertainty then increases for the remainder of the period, which
looks to remain somewhat unsettled but with less precipitation
compared to today-tomorrow-Saturday. The GFS and NAM bring through
another cold front on Sunday evening/night, which may result in
another band of showers and storms, but it looks like it will be
drying out as it moves east. Monday looks mainly dry, but a few
diurnal showers/storms can't be totally ruled out in the SE. A
better chance of showers/storms comes Tuesday afternoon and evening
as models are in better agreement that a low pressure system over SE
Canada will drag yet another cold front through the area. Drier air
will filter in behind the front on Wednesday and Thursday, but
disturbances rotating around the base of the mid/upper trough that
will be over the Eastern US mean precipitation cannot be entirely
ruled out each day.

Temperatures will be warmest on Monday and Tuesday, with highs in
the upper-80s to lower-90s. Northerly flow behind the cold front
will bring temperatures back to near normal on Wednesday and
Thursday.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 815 PM Thursday...

Numerous showers and thunderstorms developed across central NC this
afternoon and early evening in a moist and unstable environment.
After initially developing across the eastern Piedmont and Coastal
Plain, scattered convection has moved into the Triad area over the
past few hours. Expect the convective intensity and coverage to wane
over the next few hours with mainly isolated showers and storms
after midnight. Once again, expect areas of MVFR to IFR stratus and
perhaps a little fog late tonight through around daybreak on Friday
with the most widespread and lowest stratus across the northern
Piedmont and northern Coastal Plain. A shower or two may move across
central NC during the morning Friday as remnant convection moves
northeast, otherwise conditions will improve by late morning with
mainly VFR conditions. More widespread showers and thunderstorms
will develop around midday and especially during the afternoon.

Outlook: Convection will gradually decrease on Friday night with a
period of late nite and early morning fog and stratus Saturday
morning. The pattern will repeat on Saturday with afternoon and
evening showers and storms and late night stratus. Conditions will
improve a bit on Sunday into Tuesday as convection and stratus will
be less widespread and focused across the east and southeast. -Blaes
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Friday afternoon through Friday evening
for NCZ007>011-026>028-043.

&&

SYNOPSIS...Blaes
NEAR TERM...JJT
SHORT TERM...JJT
LONG TERM...Danco
AVIATION...Blaes
Hazardous weather outlook, Jun 10, 4:00 PM EDT, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
400 PM EDT Thu Jun 10 2021

NCZ021>025-038-112000-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-
400 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms with heavy rain through early tonight will
have a tendency to redevelop over the same areas and drift only
slowly southward or southeastward with time. Scattered instances of
flash flooding may result.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An above average chance of showers and storms, with an associated
threat of heavy rain and flooding, will continue through Friday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ039>042-073>078-083>086-088-089-112000-
Randolph-Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett-
Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
400 PM EDT Thu Jun 10 2021

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Thunderstorms through early tonight will be capable of producing
strong to locally damaging wind gusts, with heavy rain and minor
flooding.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

An above average chance of showers and storms, with an associated
threat of heavy rain and flooding, will continue through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ007>011-026>028-043-112000-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
400 PM EDT Thu Jun 10 2021

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Showers and thunderstorms with heavy rain through early tonight will
have a tendency to redevelop over the same areas and drift only
slowly southward or southeastward with time. Scattered instances of
flash flooding may result.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

JJT

In the hours before

Special weather statement, Jun 10, 6:07 PM EDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT Thu Jun 10 2021

NCZ022>025-039-040-076-102300-
Guilford NC-Lee NC-Chatham NC-Durham NC-Alamance NC-Randolph NC-
Orange NC-
607 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ALAMANCE...SOUTHWESTERN
ORANGE...NORTHEASTERN RANDOLPH...SOUTHEASTERN GUILFORD...NORTHERN
LEE...CHATHAM AND SOUTHWESTERN DURHAM COUNTIES UNTIL 700 PM EDT...

At 606 PM EDT, Doppler radar was tracking a strong thunderstorm near
Siler City, moving northeast at 30 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Durham, Chapel Hill, Sanford, Pittsboro, Siler City, Carrboro,
Goldston, Liberty, Ramseur and Franklinville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3589 7887 3587 7888 3587 7891 3561 7899
      3561 7898 3558 7899 3543 7927 3548 7935
      3550 7934 3552 7935 3552 7941 3572 7973
      3590 7982 3604 7948
TIME...MOT...LOC 2206Z 229DEG 26KT 3566 7947

AK/Blaes
Special weather statement, Jun 10, 6:23 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
623 PM EDT Thu Jun 10 2021

NCZ074>077-084>086-088-102330-
Scotland NC-Richmond NC-Lee NC-Hoke NC-Harnett NC-Montgomery NC-
Moore NC-Cumberland NC-
623 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT MOORE...NORTH CENTRAL
SCOTLAND...SOUTHWESTERN HARNETT...SOUTHEASTERN MONTGOMERY...
NORTHEASTERN RICHMOND...WEST CENTRAL CUMBERLAND...SOUTHWESTERN LEE
AND NORTHERN HOKE COUNTIES UNTIL 730 PM EDT...

At 623 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Hoffman, or 15 miles north of Rockingham, moving
east at 30 mph.

Wind gusts up to 45 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Southern Pines, Carthage, Fort Bragg, Pinehurst, Aberdeen, Hoffman,
Whispering Pines, Pinebluff, Ellerbe and Foxfire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3496 7972 3531 7987 3542 7906 3505 7903
TIME...MOT...LOC 2223Z 258DEG 26KT 3514 7967

AK/Blaes
Special weather statement, Jun 10, 7:04 PM EDT, 2 hours 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
704 PM EDT Thu Jun 10 2021

NCZ022-023-038>040-110000-
Guilford NC-Chatham NC-Alamance NC-Randolph NC-Davidson NC-
704 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALAMANCE...NORTHEASTERN
DAVIDSON...NORTHERN RANDOLPH...GUILFORD AND NORTHWESTERN CHATHAM
COUNTIES UNTIL 800 PM EDT...

At 703 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, or 9 miles south of High Point, moving east at 30 mph.

Wind gusts up to 35 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Greensboro, High Point, Burlington, Asheboro, Randleman, Siler City,
Thomasville, Elon, McLeansville and Archdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3601 8016 3602 8012 3601 8005 3605 8004
      3623 7949 3574 7938 3571 8008
TIME...MOT...LOC 2303Z 261DEG 24KT 3581 8001

AK/Blaes
Special weather statement, Jun 10, 8:08 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
808 PM EDT Thu Jun 10 2021

NCZ021>023-038>040-110115-
Guilford NC-Chatham NC-Alamance NC-Forsyth NC-Randolph NC-
Davidson NC-
808 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALAMANCE...
SOUTHEASTERN FORSYTH...DAVIDSON...RANDOLPH...SOUTHERN GUILFORD AND
WEST CENTRAL CHATHAM COUNTIES UNTIL 915 PM EDT...

At 808 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, or near Lexington, moving east at 20 mph.

Wind gusts up to 35 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Greensboro, Winston-Salem, High Point, Asheboro, Lexington,
Randleman, North Carolina Zoo, Siler City, Thomasville and Clemmons.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3584 8048 3583 8043 3585 8042 3585 8039
      3588 8042 3589 8037 3596 8038 3598 8041
      3600 8040 3610 7978 3597 7953 3572 7947
      3551 8006 3551 8018 3558 8021 3568 8033
      3572 8033 3574 8046 3581 8047 3583 8049
TIME...MOT...LOC 0008Z 260DEG 19KT 3582 8015

AK/Blaes
Special weather statement, Jun 10, 9:12 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
912 PM EDT Thu Jun 10 2021

NCZ023-038>040-074-075-110215-
Chatham NC-Alamance NC-Randolph NC-Davidson NC-Montgomery NC-
Moore NC-
912 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ALAMANCE...
NORTHWESTERN MOORE...SOUTHEASTERN DAVIDSON...NORTH CENTRAL
MONTGOMERY...RANDOLPH AND WESTERN CHATHAM COUNTIES UNTIL 1015 PM
EDT...

At 911 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Asheboro, moving east at 25 mph.

Heavy rain and minor flooding and deadly cloud to ground lightning
will be possible with this storm.

Locations impacted include...
High Point, Asheboro, Randleman, North Carolina Zoo, Siler City,
Badin Lake, Thomasville, Seagrove, Archdale and Trinity.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3590 8009 3591 7983 3590 7954 3593 7954
      3593 7947 3549 7947 3549 8012
TIME...MOT...LOC 0111Z 260DEG 21KT 3573 7998

AK/Blaes
Special weather statement, Jun 10, 9:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
949 PM EDT Thu Jun 10 2021

NCZ078-089-110215-
Sampson NC-Wayne NC-
949 PM EDT Thu Jun 10 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WAYNE AND EAST
CENTRAL SAMPSON COUNTIES UNTIL 1015 PM EDT...

At 948 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bowdens, or near Warsaw, moving east at 25 mph.

Wind gusts up to 45 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Mount Olive, Calypso, Turkey, Seven Springs and Cliffs Of The Neuse
State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3476 7820 3508 7832 3525 7783 3518 7783
      3516 7788 3515 7789 3517 7793 3516 7797
      3518 7802 3513 7816 3509 7817 3508 7816
      3490 7815 3477 7819
TIME...MOT...LOC 0148Z 249DEG 23KT 3501 7819

AK/Blaes

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:08 PM EDTSpecial Weather StatementRAHDavidson, Guilford, Randolph67 min
Jun 10, 8:56 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph78 min
Jun 10, 9:11 PM EDTFlash Flood Warning Considerable damage threatRAHDavidson, Randolph3 hr
Jun 10, 9:12 PM EDTSpecial Weather StatementRAHRandolph63 min
Jun 11, 1:21 PM EDTAreal Flood AdvisoryRAHForsyth, Guilford3 hr
Jun 11, 1:39 PM EDTSpecial Weather StatementRAHForsyth51 min
Jun 11, 2:03 PM EDTSpecial Weather StatementRAHAlamance57 min
Jun 11, 2:50 PM EDTAreal Flood AdvisoryRAHForsyth3 hr
Jun 11, 3:58 PM EDTSpecial Weather StatementRAHJohnston47 min
Jun 11, 4:32 PM EDTSpecial Weather StatementRAHGranville, Vance58 min

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.